Alert archive / Kentucky / Wind Advisories in 2023
Wind Advisory 4, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Feb 26, 2023, 2:59 AM EST for 33 counties in Kentucky. It took effect at Feb 27, 2023, 10:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2023, 2:59 AM EST (07:59 UTC)
- In effect from
- Feb 27, 2023, 10:00 AM EST
- Expired
- Feb 27, 2023, 9:40 PM EST
- In force
- 12 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
900 WWUS73 KJKL 260759 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 259 AM EST Sun Feb 26 2023 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-262100- /O.NEW.KJKL.WI.Y.0004.230227T1500Z-230228T0000Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 259 AM EST Sun Feb 26 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST MONDAY... * WHAT...Southwest winds of 20 to 30 mph with gusts of 40 to 50 mph are expected. * WHERE...Portions of east central, northeast, south central and southeast Kentucky. * WHEN...From 10 AM to 7 PM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and some power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GEOGERIAN
5 follow-up statements
239 WWUS73 KJKL 262036 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 336 PM EST Sun Feb 26 2023 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-270500- /O.CON.KJKL.WI.Y.0004.230227T1500Z-230228T0000Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 336 PM EST Sun Feb 26 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of east central, northeast, south central and southeast Kentucky. * WHEN...From 10 AM to 7 PM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GEOGERIAN/AR
114 WWUS73 KJKL 270450 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 1150 PM EST Sun Feb 26 2023 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271300- /O.CON.KJKL.WI.Y.0004.230227T1500Z-230228T0000Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 1150 PM EST Sun Feb 26 2023 ...A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EST MONDAY... * WHAT...Southwest winds of 20 to 30 mph with gusts between 40 and 50 mph are expected. * WHERE...The Wind Advisory is for portions of east central, northeast, south central and southeast Kentucky. * WHEN...The Wind Advisory is in effect from 10 AM to 7 PM EST Monday. * IMPACTS...The gusty winds could blow around unsecured objects. Tree limbs could be blown down, and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AR/HAL
425 WWUS73 KJKL 270804 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 304 AM EST Mon Feb 27 2023 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-272100- /O.EXT.KJKL.WI.Y.0004.230227T1500Z-230228T0300Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 304 AM EST Mon Feb 27 2023 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... * WHAT...Southwest winds of 20 to 30 mph with gusts between 40 and 50 mph are expected. * WHERE...The Wind Advisory is for portions of east central, northeast, south central and southeast Kentucky. * WHEN...From 10 AM this morning to 10 PM EST this evening. * IMPACTS...The gusty winds could blow around unsecured objects. Tree limbs could be blown down, and some power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GEOGERIAN
780 WWUS73 KJKL 272005 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 305 PM EST Mon Feb 27 2023 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-280300- /O.CON.KJKL.WI.Y.0004.000000T0000Z-230228T0300Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 305 PM EST Mon Feb 27 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southwest winds of 20 to 30 mph with gusts between 40 and 50 mph are expected. * WHERE...The Wind Advisory is for portions of east central, northeast, south central and southeast Kentucky. * WHEN...Until 10 PM EST this evening. * IMPACTS...The gusty winds could blow around unsecured objects. Tree limbs could be blown down, and some power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GEOGERIAN/JORDAN
871 WWUS73 KJKL 280240 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 940 PM EST Mon Feb 27 2023 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-280345- /O.CAN.KJKL.WI.Y.0004.000000T0000Z-230228T0300Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 940 PM EST Mon Feb 27 2023 ...WIND ADVISORY IS CANCELLED... Winds have diminished below advisory criteria, therefore, the Wind Advisory is cancelled. $$ BATZ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Feb 26, 1:02 AM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Feb 26, 1:02 AM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 102 AM EST Sun Feb 26 2023 .UPDATE... Issued at 102 AM EST SUN FEB 26 2023 Low clouds are holding in across the south, where temperatures are mainly in the low to mid 40s. Further north, low clouds have been more absent, allowing for some of the cooler valleys to dip into the lower 30s, with patchy fog seen in some of the river valleys. Will make a few adjustments to the lows, mainly to drop these a bit to the north, and then mainly keep steady temperatures in the south, where light return flow and stratus should only allow for another degree or so drop through dawn. Updates will be forthcoming. UPDATE Issued at 1055 PM EST SAT FEB 25 2023 Other than freshening up the hourly T/Td grids, the forecast remains on track late this evening. Have republished grids and updated the working in the applicable text products. UPDATE Issued at 721 PM EST SAT FEB 25 2023 Temps have trended below the hourly temps after a cooler than expected Saturday afternoon. Temps currently range from the low to mid 40s with no substantial signs of a ridge to valley split yet. Satellite trends and observation trends will continue to be monitored for breaks in the clouds that may develop and allow fro temps to drop more significantly. && .SHORT TERM...(This evening through Sunday night) Issued at 340 PM EST SAT FEB 25 2023 Much of the rain that affected the area has pushed southeast of eastern Kentucky this afternoon. At the surface, weak high pressure is progged to pull east and remain the player tonight. It will be tricky where we see clearing skies and where we don't tonight. Mainly because we could see a bit more fog in areas that clear versus those that might see stratus become trapped in the low level inversion tonight. This will be most tricky for aviation, but also tricky for ridge/valley split potential. This is well noted in the spread seen among the HREF ensemble for KJKL, but a little less spread noted in the lower resolution ensemble systems. Given there is some spread do have at least some weaker splits with valleys around 5 degrees colder than the ridges which will be in the upper 30s to around 40 degrees. Sunday, high pressure remains in play here in eastern Kentucky, with a upper level low developing and deepening across the Four Corners region. Head of this storm system that will will help develop a leeside surface low by Sunday afternoon will be a weak warm front noted in the theta-e grad fields. This coupled with some weaker low level jet energy might be enough to kick of some isolated showers in Cumberland Valley, as PWAT values increase into the 1 inch range (which is toward the 90th percentile for this time of year). Also, the grand ensemble all the global ensembles showed some signal for measureable precip during the 6 hour period in the afternoon, but anything in this period will be quite light at generally less than a tenth of an inch. Otherwise expect partly to mostly cloudy skies and highs topping out into the mid to upper 50s. Sunday night, the surface low pressure continues to deepen as the mid-level trough continues to become negatively tilted. This help aid in increasing the low level jet through the night and the will help to focus the precipitation across the Bluegrass, as the warm front become more defined across the Ohio River region. Therefore lean PoPs toward the NBM PPI for this period which keeps the greatest values generally north of the Mountain Parkway in the 60 to 70 percent range through 12Z Monday. The overnight lows will generally be in the mid 40s to near 50, as clouds increase through the night. .LONG TERM...(Monday through Saturday) Issued at 310 PM EST SAT FEB 25 2023 The story remains the same in the extended. We are expecting an active pattern to set up, as a series of low pressure systems move across the county through out the upcoming work week. The first system will bring widespread rain showers, perhaps a storm or two in our north, and strong gusty winds to eastern Kentucky Monday and Monday night. The one slight silver lining is that is appears the low will be taking a track further north of our area, so rainfall amounts are forecast to be a bit lower than previous forecasts may have been indicating. The strongest winds on Monday may gust as high as 40 to 50 mph at times Monday afternoon and evening. Any rain showers or storms could also pull some of the strong winds aloft down to the ground, resulting in strong gusts. This initial system should push out of the the area Monday, with any lingering rain also exiting to our east Monday night. We should see a brief period of dry weather Tuesday and Tuesday night, between weather systems. By Wednesday afternoon, however, yet another area of low pressure is forecast to move across the Ohio and Tennessee Valleys, and will bring more periods of rain to our area mid-week. A second system is then expected to push through the lower Tennessee Valley toward the end of the week, keeping rain chances in the offing then as well. Temperatures overall should be well above normal, with daytime highs in the 60s and lower 70s expected most days. Friday may see a big cool down as the third low pressure system moves through, with highs in the low to mid 50s on tap for that day. Nightly lows should generally be in the 40s and 50s, with lower 30s on tap Friday night. Each weather system will bring blustery conditions to eastern Kentucky, but the strongest of these will be the Monday system and will therefore have the strongest winds. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) ISSUED AT 102 AM EST SUN FEB 26 2023 Low end MVFR/IFR stratus will likely lower with time at KLOZ and KSME through dawn. Stratus will either redevelop or just advect in at KJKL and KSJS through the overnight hours. At KSYM, an MVFR deck is forecast to develop towards dawn. The clouds will raise through late this morning, with KSYM, KSJS, and KJKL seeing a return to VFR through the afternoon hours. MVFR ceilings will likely hold in at KSME and KLOZ, although a brief period of VFR may be possible late in the day. Winds average around 5 kts or less through the period, generally out of the southwest through the day, and then backing more to the south after dusk. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GEOGERIAN SHORT TERM...DJ LONG TERM...AR AVIATION...GEOGERIAN
Hazardous weather outlook, Feb 25, 10:13 PM EST, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 1013 PM EST Sat Feb 25 2023 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261200- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 1013 PM EST Sat Feb 25 2023 This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Southwesterly wind gusts of 40 TO 50 mph are expected at most locations on Monday into Monday evening. This could knock down tree limbs and weak trees, leading to power outages. The wind could also blow around unsecured objects, and make it difficult to control high profile vehicles. Intense showers or isolated thunderstorms ahead of a cold front on Monday could also produce localized stronger, damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Monday. DJ/BB/HAL
Nearby
Wind Advisories in Kentucky, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.